Kentucky, 2013

Hail in Kentucky, June 16, 2013

June 16, 2013 · NWS RLX · 1 event in 1 county or zone

Mid level disturbances combined with abundant moisture and marginal instability to form showers and thunderstorms well south of a frontal boundary over the lower Great Lakes. A cluster of showers and thunderstorms streaked through eastern Kentucky during the early evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Mid level disturbances combined with abundant moisture and marginal instability to form showers and thunderstorms well south of a frontal boundary over the lower Great Lakes. A cluster of showers and thunderstorms streaked through eastern Kentucky during the early evening. One cell briefly pulsed to severe limits.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 16, 2:28 PM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 16, 2:28 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT SUN JUN 16 2013

.SYNOPSIS...
MOISTURE INCREASES AS DISTURBANCES ALOFT HELP CAUSE ROUNDS OF
SHOWERS AND THUNDERSTORMS INTO TONIGHT.  DEEPER MOISTURE SHUNTED
SOUTH MONDAY. ANOTHER DISTURBANCE PASSES TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
THE ONE MID LEVEL DISTURBANCE...DISCUSSED IN THE MORNING
UPDATE...WAS CROSSING THE MOUNTAIN COUNTIES AT 18Z.  NEW CELLS
WERE FORMING ALONG ITS TRAIL ACROSS SOUTHERN WV AT 18Z.

AS IS QUITE OFTEN IN SUMMER...NEAR TERM MODELS/GUIDANCE STRUGGLING
WITH ADDITIONAL DISTURBANCES MOVING UP THE OHIO VALLEY FROM SOUTHERN
INDIANA.  THINKING BEST SUPPORT ARRIVES 21Z TO 02Z ACROSS THE
SOUTHERN HALF OF OUR CWA.

STILL HAVE THAT WATER CONCERN FOR THE POSSIBILITY OF WEST TO EAST
TRAINING DEVELOP IN THIS EVENING PATTERN.  STEERING MID LEVEL FLOW
DOES WEAKEN FROM AROUND 40 KNOTS TO 25 TO 30 KNOTS.  SO CELL MOTION
MAY DECREASE BY THIS EVENING.  PRECIPITABLE WATER AROUND 1.7 INCHES
AT 18Z...MAY PEAK AROUND 00Z AT 1.8/1.9 SOUTH OF THE ROUTE 50
CORRIDOR. SO CONTINUED A WATER HAZARD IN THE HWO MAINLY FOR SOUTHERN
HALF OF OUR CWA TONIGHT.  STILL THINKING THIS THREAT WOULD SETTLE
SOUTH WITH TIME. THINK THE BEST PLAN OF ACTION IS TO...CONTINUING
TO TAKE A MONITORING MESOSCALE MODE...TO SEE HOW THIS ALL EXACTLY
SETS UP AND UNFOLDS. STILL WOULD TAKE 1.5 TO 2 INCHES OF RAIN IN
SHORT TIME FRAME BEFORE REAL CONCERNS ABOUT SMALL STREAM FLOODING.
AFTER COORDINATION...BEST MOVE IS NOT TO POST ANY HEADLINES AT 18Z.

THINKING THE FRONTAL BOUNDARY WILL ONLY TRY TO SNEAK DOWN AS FAR
SOUTH AS UNI-PKB-CKB BY 12Z MONDAY...THEN STALL AND WEAKEN. SO DO
NOT HAVE FRONT REACHING SOUTHERN COUNTIES.  AS A RESULT...
WILL BE SLOW TO COMPLETELY REMOVE SHOWER CHANGES IN THE NORTH LATE
TONIGHT WITH BOUNDARY IN VCNTY...DESPITE DEEPER MOISTURE WELL TO THE
SOUTH.

12Z MODELS PUSH THE DEEPER MOISTURE EVEN TO THE SOUTH AND SOUTHWEST
OF OUR SOUTHERN COUNTIES MONDAY.  YET...WITH LOW LEVEL MOISTURE
LINGERING. FIGURING ON PLENTY OF LOWER CLOUDS AT DAWN..THE LIFTING
BY AFTERNOON. YET...STILL HELD ONTO SOME 20/30 POPS IN SOUTHERN HALF
OF THE CWA EVEN MONDAY AFTERNOON.

AT 18Z...STILL WORKING ON MIN AND MAX TEMPERATURES FOR TONIGHT...BUT
NOT PICTURING BIG CHANGES.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
SOME RUN TO RUN DIFFERENCES IN MODELS WITH HOW THE SYNOPTIC PATTERN
PROGRESSES TUESDAY. PREVIOUS RUNS OF THE NAM/GFS WERE SHOWING A COLD
FRONT PUSHING THROUGH DURING THE DAY...BUT NEWER RUNS OF
NAM/GFS...AND ALSO THE 00Z ECMWF...LOOK TO KEEP THE BULK OF THE
ENERGY SOUTH...WITH JUST A WEAKER SECONDARY FRONT DROPPING THROUGH
CWA TUESDAY AFTERNOON. THE MOST ENERGETIC VORT MAX ALSO LOOKS
FARTHER SOUTH...PASSING ACROSS WV COAL FIELDS. SO DEVELOP AND AREA
OF LIKELY POPS ACROSS THE SOUTH EARLY TUESDAY...THEN EXPAND IT UP
THE MOUNTAINS BY MID DAY BEFORE EVERYTHING BEGINS SHIFTING SOUTH AND
EAST AS UPPER RIDGE BUILDS TO THE WEST.

ALL MODELS POINT TO A VORT MAX SLIDING THROUGH WEDNESDAY AS WELL.
NAM/ECMWF TAKE IT ACROSS THE NORTHERN CWA...WHILE GFS IS FARTHER
SOUTH. MOISTURE SHOULD BE DECREASING AS THE SURFACE FRONT CONTINUES
SOUTHEAST...SO KEPT CHANCE POPS IN THE MOUNTAINS WITH SLIGHT CHANCE
INTO THE EASTERN LOWLANDS...DRYING OUT AGAIN WEDNESDAY NIGHT.

TEMPERATURES WILL REMAIN SEASONABLE...WITH ONLY MINOR CHANGES MADE
TO PREVIOUS FORECAST.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
UPPER RIDGE OVER THE SOUTHERN PLAINS WILL INFLUENCE MOST OF THE LONG
TERM PERIOD...WITH GRADUALLY WARMING AND MOISTENING OF THE BOUNDARY
LAYER. UNFORTUNATELY...THE RIDGE LOOKS RATHER DIRTY WITH SEVERAL
VORT MAXES DROPPING DOWN THE EASTERN SIDE IN THE NW FLOW OVER THE
MID AND UPPER OHIO VALLEY/CENTRAL APPALACHIANS. THIS SPELLS AT LEAST
SOME CHANCES OF THUNDERSHOWERS FOR THE SECOND HALF OF THE WORK WEEK.
UNTIL TIMING ON INDIVIDUAL VORTS CLEARS UP...KEPT PRECIP TIED TO THE
DIURNAL CYCLE...WITH THE HIGHEST POPS IN THE AFTERNOON OVER THE
HIGHER TERRAIN. BY NEXT WEEKEND...BOTH GFS AND ECMWF ADVERTISE A
STRONGER VORT MAX FOR SATURDAY...AND WITH MORE MOISTURE IN PLACE
INCLUDED CHANCE POPS CWA-WIDE.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SEVERAL DIFFICULT FEATURES THAT KEEP CONFIDENCE LEVEL MEDIUM AT BEST.

AT 17Z...THE FIRST MID LEVEL VORT MAX CROSSING WV MOUNTAINS.  CELLS
BEGINNING TO FORM FURTHER SOUTH ON ITS TRAIL...ACROSS SOUTHERN WV.

MORE MID LEVEL DISTURBANCE SHOULD RACE EAST...UP THE OHIO VALLEY
FROM SOUTHERN INDIANA 18Z TO 00Z.  HAVE MORE SHOWERS AND
THUNDERSTORMS MOVING INTO CWA FROM WEST.  CONVECTION MAY BECOME
ORIENTED ALONG WEST TO EAST FLOW ACROSS EASTERN KENTUCKY AND
SOUTHERN WEST VIRGINIA...SO MORE THAN ONE ROUNDS COULD OCCUR AND
LINGER 00Z TO 06Z.  SO DURATION OF CONVECTION IS QUESTIONABLE.
VSBY AOB 3 MILES IN ANY LATE AFTERNOON AND EVENING CONVECTION WITH
CEILINGS BRIEFLY 1 TO 2 THSD FT BKN.

THE SURFACE FRONT STRUGGLES TO MOVE SOUTH...MAYBE REACHING NEAR PKB
AND CKB AROUND 12Z MONDAY. BUT THEN FRONT SHOULD STALL AND WEAKEN.

HAVE LOWER STRATUS OR STRATOCUMULUS FORMING AROUND 1 TO 2 THSD FT
BKN FOR 06Z TO 12Z MONDAY WITH VSBY 3 TO 5 MILES IN FOG...OUTSIDE OF
LINGERING SHOWERS.  CEILING LIFTS 12Z TO 15Z MONDAY...BECOMING
MOSTLY 2 TO 3 THSD FT BY 16Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING AND DURATION OFF CONVECTION AND
ACCOMPANYING SUB-VFR CONDITIONS MAY VARY FROM CURRENT FORECAST.
EXTENT AND HEIGHT OF LOWER CEILINGS 06Z TO 12Z MONDAY ALSO MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  M    M    L    M    M    M    M    H    H    H    H    H
HTS CONSISTENCY  M    M    L    M    M    M    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    L    M    M    M    M    M    M    M
EKN CONSISTENCY  M    M    M    M    H    H    H    M    M    M    H    L
PKB CONSISTENCY  M    M    M    M    M    M    H    M    M    M    M    M
CKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    H

AFTER 18Z MONDAY...
IFR IN SHOWERS AND THUNDERSTORMS TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...KTB
Hazardous weather outlook, Jun 16, 2:01 PM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT SUN JUN 16 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-171915-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
301 PM EDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BE IN THE VICINITY THROUGH
TONIGHT. THE INDIVIDUAL CELLS SHOULD BE MOVING...BUT SOME WEST TO
EAST TRAINING COULD CAUSE REPETITIVE SHOWERS OVER THE SAME AREA.
IF THAT THREAT INCREASES OVER COUNTIES THAT RECEIVED HEAVY RAIN
LAST WEEK... A FLASH FLOOD WATCH WOULD BE POSTED FOR THE
POSSIBILITY OF SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MORE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY TUESDAY.
THIS COULD PRODUCE STRONG STORMS ON TUESDAY...LEADING TO WIND
DAMAGE OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 2:56 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
356 PM EDT SUN JUN 16 2013

WVZ013-015-024>026-035-036-162100-
BOONE WV-FAYETTE WV-KANAWHA WV-LINCOLN WV-LOGAN WV-MINGO WV-
RALEIGH WV-
356 PM EDT SUN JUN 16 2013

...A THUNDERSTORM WITH VERY HEAVY RAINFALL WILL AFFECT CENTRAL
BOONE...CENTRAL FAYETTE...NORTH CENTRAL MINGO...NORTHERN LOGAN...
NORTHWESTERN RALEIGH...SOUTH CENTRAL KANAWHA AND SOUTHWESTERN LINCOLN
COUNTIES...

AT 348 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED 9
MILES EAST OF MADISON...MOVING EAST AT 40 MPH. RAINFALL RATES OF AT
LEAST A HALF AN INCH HAVE BEEN NOTED IN THE AREA IN AS LITTLE AS 15
MINUTES.

VERY HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS THUNDERSTORM WILL BE NEAR DOROTHY AROUND 400 PM...LEEWOOD AROUND
405 PM...BURNWELL AROUND 410 PM...POWELLTON AROUND 415 PM...OAK HILL
AROUND 425 PM AND HAWKS NEST STATE PARK AROUND 430 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 57 AND 74.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3802 8221 3805 8220 3817 8100 3797 8103
      3783 8220 3800 8225

14
Special weather statement, Jun 16, 3:56 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
456 PM EDT SUN JUN 16 2013

WVZ013-015-025-026-035>037-162200-
BOONE WV-FAYETTE WV-KANAWHA WV-LINCOLN WV-LOGAN WV-NICHOLAS WV-
RALEIGH WV-
456 PM EDT SUN JUN 16 2013

...A THUNDERSTORM WITH VERY HEAVY RAINFALL WILL AFFECT BOONE...
FAYETTE...NORTHERN LOGAN...NORTHERN RALEIGH...SOUTH CENTRAL
KANAWHA...SOUTH CENTRAL NICHOLAS AND SOUTHERN LINCOLN COUNTIES...

AT 448 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED
17 MILES WEST OF FAYETTEVILLE...MOVING EAST AT 25 MPH.

SMALL HAIL IS ALSO POSSIBLE WITH THESE THUNDERSTORMS.

THIS THUNDERSTORM WILL BE NEAR PAX AROUND 510 PM...MOUNT HOPE AROUND
520 PM...OAK HILL AROUND 525 PM...FAYETTEVILLE AROUND 530 PM...
THURMOND AROUND 535 PM AND BABCOCK STATE PARK AROUND 550 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 52 AND 78.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3816 8126 3819 8075 3808 8075 3809 8088
      3806 8086 3806 8080 3804 8082 3803 8079
      3799 8077 3794 8080 3787 8075 3787 8212
      3789 8212 3807 8222

14
Special weather statement, Jun 16, 4:24 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT SUN JUN 16 2013

VAZ003-004-WVZ033-162230-
BUCHANAN VA-DICKENSON VA-MCDOWELL WV-
524 PM EDT SUN JUN 16 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DICKENSON...SOUTH
CENTRAL MCDOWELL AND SOUTHERN BUCHANAN COUNTIES...

AT 518 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
DAVENPORT...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR VANSANT AROUND 530 PM...OAKWOOD AROUND 545
PM...JEWELL RIDGE AROUND 610 PM AND CUCUMBER AROUND 630 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3724 8223 3734 8157 3720 8155 3719 8168
      3723 8173 3721 8175 3718 8180 3717 8185
      3713 8192 3712 8200 3707 8201 3705 8203
      3705 8223

14
Special weather statement, Jun 16, 4:38 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
538 PM EDT SUN JUN 16 2013

KYZ105-WVZ005-013-024-162245-
LAWRENCE KY-LINCOLN WV-MINGO WV-WAYNE WV-
538 PM EDT SUN JUN 16 2013

...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE...NORTHWESTERN MINGO...
SOUTHWESTERN LINCOLN AND WAYNE COUNTIES...

AT 530 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
SALYERSVILLE...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR MARTHA AROUND 550 PM...BLAINE AROUND 555
PM...HOUCKVILLE AROUND 600 PM...CHARLEY...AND ULYSSES AROUND 605
PM...GALLUP...AND YATESVILLE LAKE STATE PARK AROUND 615 PM...
LOUISA...FORT GAY AND GLENHAYES AROUND 620 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3803 8301 3812 8290 3832 8237 3799 8215
      3796 8220 3792 8217 3784 8241 3790 8244
      3790 8248 3795 8252 3795 8256 3789 8259
      3788 8263 3799 8291 3799 8296 3796 8299
      3798 8303

14

The radar

The Jackson,KY radar (KJKL), 64 km away, was scanning. The volume nearest the first event began at 22:04 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lawrence

When
June 16, 5:06 PM EST
Where
Lawrence County, 0.71 mi WSW of Blaine
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.028, -82.843

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2013Every state in 2013This day in weather historyWarnings in Kentucky, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446326.